# SDR 20000802SH018

- Difficulty date: June 28, 2000
- Submitted: August 2, 2000
- Operation: General aviation
- Aircraft: N8219Y
- Make and model: Piper PA-30
- Aircraft serial: 301347
- Engine: Lyc IO320B1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Sheared
- Location: Left, Nr 2 Cyl
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FLIGHT, PILOT HEARD BANG AND NOTICED DIMINISHED  POWER.  PILOT LANDED WITH BOTH ENGINES RUNNING.  ON GROUND, INSPECTION FOUND ''O'' COMPRESSION ON LEFT ENGINE, NR 2 CYLINDER.  ON FURTHER INSPECTION, TOP OF EXHAUST VALVE WAS SHEARED OFF STEM.  STEM WAS STILL IN PLACE, VALVE WAS GONE, CYLINDERS AND PISTONS WERE BADLY GOUGED.  (X)
